Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 14, 2019, 1:39 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 1:39 PM CDT (18:39 UTC)
- Expired
- Mar 14, 2019, 2:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 12:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 554 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WUUS54 KOHX 141839
SVROHX
TNC099-181-141930-
/O.NEW.KOHX.SV.W.0007.190314T1839Z-190314T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
139 PM CDT Thu Mar 14 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 230 PM CDT.
* At 138 PM CDT, a severe thunderstorm was located near Cypress Inn,
or 13 miles north of Florence, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint, Iron
City and Cypress Inn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8788 3502 8787 3538 8735 3523 8722
3513 8722 3500 8748
TIME...MOT...LOC 1838Z 234DEG 36KT 3499 8775
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Shamburger3 follow-up statements
853
WWUS54 KOHX 141858
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
158 PM CDT Thu Mar 14 2019
TNC181-141908-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Wayne TN-
158 PM CDT Thu Mar 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3504 8758 3506 8759 3514 8759 3516 8757
3522 8758 3538 8735 3523 8722 3513 8722
TIME...MOT...LOC 1858Z 237DEG 34KT 3509 8755
$$
TNC099-141930-
/O.CON.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
158 PM CDT Thu Mar 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL LAWRENCE COUNTY...
At 158 PM CDT, a severe thunderstorm was located near Westpoint, or
16 miles southwest of Lawrenceburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, Ethridge, Leoma and Westpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3504 8758 3506 8759 3514 8759 3516 8757
3522 8758 3538 8735 3523 8722 3513 8722
TIME...MOT...LOC 1858Z 237DEG 34KT 3509 8755
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Shamburger385
WWUS54 KOHX 141910
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
210 PM CDT Thu Mar 14 2019
TNC099-141930-
/O.CON.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
210 PM CDT Thu Mar 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL LAWRENCE COUNTY...
At 209 PM CDT, a severe thunderstorm was located 3 miles north of
Loretto, or 7 miles southwest of Lawrenceburg, moving northeast at
40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Ethridge and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 8735 3523 8722 3513 8722 3510 8747
3525 8753
TIME...MOT...LOC 1909Z 234DEG 36KT 3516 8743
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Shamburger395
WWUS54 KOHX 141921
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
221 PM CDT Thu Mar 14 2019
TNC099-141931-
/O.EXP.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
221 PM CDT Thu Mar 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY WILL
EXPIRE AT 230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3538 8735 3523 8722 3513 8722 3510 8747
3525 8753
TIME...MOT...LOC 1921Z 234DEG 36KT 3523 8731
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 12:50 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 14, 12:50 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1250 PM CDT Thu Mar 14 2019 .DISCUSSION... Updated suite of forecast products for tornado watch number 25 until 7 PM CDT. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A highly-sheared, marginally unstable environment is in place across Middle Tennessee this afternoon with storms upstream already intensifying. Convection will move across the mid state during the afternoon and is expected to exit the Cumberland Plateau by early this evening. Low-level wind shear is also a concern with an 850 mb jet of 50-60 kt in place. Look for winds to gradually shift around to the west later tonight as a cold front pushes through. && .PRELIMINARY POINT TEMPS/POPS... Nashville 44 53 32 54 31 / 50 0 0 0 0 Clarksville 41 50 31 51 30 / 10 0 0 0 0 Crossville 46 54 30 48 28 / 90 10 0 0 0 Columbia 43 53 31 53 30 / 50 0 0 0 0 Lawrenceburg 45 54 32 52 30 / 70 0 0 0 0 Waverly 41 51 32 52 31 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Friday for Cannon-Clay-Coffee- Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-Pickett- Putnam-Smith-Van Buren-Warren-White. Wind Advisory until 7 PM CDT this evening for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Mar 14, 12:46 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1246 PM CDT Thu Mar 14 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-151015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1246 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight An enhanced risk for severe thunderstorms is in place for this afternoon and evening for almost all of the mid state, except for a slight risk for areas across the higher elevations of the Upper Cumberland Region. Damaging straight line winds will be the main threat, with isolated tornadoes and isolated large hail possible. Strong sustained winds of 15 to 25 mph with gusts to around 40 mph will be possible through the afternoon hours across the entire mid state region, and will continue to be possible across the Cumberland Plateau Region through the evening hours. Expect rivers to flow at high levels through tonight. Additional rainfall through tonight may have an adverse impact on rivers and streams across the mid state. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Expect rivers to flow at high levels for the next several days with gradual decreases. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this afternoon and evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Mar 14, 1:18 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
118 PM CDT Thu Mar 14 2019
TNZ057-141845-
Hickman TN-
118 PM CDT Thu Mar 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HICKMAN COUNTY UNTIL 145
PM CDT...
At 117 PM CDT, Doppler radar was tracking a strong, rotating
thunderstorm with 9 miles southwest of Centerville, moving northeast
at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3597 8737 3594 8720 3577 8723 3563 8747
3566 8757 3564 8764 3570 8769
TIME...MOT...LOC 1817Z 229DEG 42KT 3570 8757
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Mar 14, 1:18 PM CDT | Special Weather Statement | OHX | Hickman | 27 min |
| Mar 14, 2:35 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Mar 14, 2:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Mar 14, 2:40 PM CDT | Special Weather Statement | OHX | Marshall | 35 min |
| Mar 14, 3:00 PM CDT | Special Weather Statement | OHX | Wilson | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.